Alert archive / Louisiana / Special Weather Statements in 2012

Special Weather Statement, NWS Lake Charles, LA

November 5, 2012Lafayette Parish, Saint Martin Parish, Louisiana

NWS Lake Charles, LA issued this special weather statement at Nov 5, 2012, 4:57 PM CST for Lafayette Parish, Saint Martin Parish, Louisiana. It was in force for 63 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Nov 5, 2012, 4:57 PM CST (22:57 UTC)
Expired
Nov 5, 2012, 6:00 PM CST
In force
63 min
Issued by
NWS Lake Charles, LA

Counties Lafayette Parish, LA, Saint Martin Parish, LA

What was reported inside it

TimeReportWhereRemark
Nov 5, 4:58 PM CSTFUNNEL CLOUDW Lafayette, LAPUBLIC REPORTS A FUNNEL CLOUD SIGHTING NEAR LAFAYETTE ON AMBASSADOR CAFFERY RD.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Lake Charles Mun, LA (KLCH), launched 12:00Z, 11.0 hours before the alert went out and 141 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lake Charles Mun, LA at 12:00Z on 2012-11-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 126 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lake Charles Mun, LA at 12:00Z on 2012-11-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 80 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
126 J/kg
Mixed-layer CIN
-139 J/kg
Mixed-layer LCL
665 m above ground
0-6 km bulk shear
39 kt
0-1 km storm-relative helicity
80 m²/s²
0-3 km storm-relative helicity
112 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.9

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

813 
WWUS84 KLCH 052257
SPSLCH

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
457 PM CST MON NOV 5 2012

LAZ043>045-052-053-060000-
LAFAYETTE LA-ACADIA LA-UPPER ST. MARTIN LA-VERMILION LA-IBERIA LA-
457 PM CST MON NOV 5 2012

...SIGNIFICANT WEATHER ADVISORY FOR LAFAYETTE...ACADIA...VERMILION...
IBERIA AND ST. MARTIN PARISHES UNTIL 600 PM CST...

AT 453 PM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 3 MILES EAST OF RIDGE...MOVING EAST AT 40 MPH.

* THE STRONG THUNDERSTORM WILL BE NEAR...
  LAFAYETTE AND YOUNGSVILLE BY 505 PM...
  BROUSSARD AND COTEAU BY 510 PM...
  BREAUX BRIDGE...CADE AND ACADIANA REGIONAL AIRPORT BY 515 PM...
  ST. MARTINVILLE...CECILIA AND NEW IBERIA BY 520 PM...

THE PRIMARY THREATS FROM THIS STORM ARE PEA TO NICKEL SIZE HAIL AND
WIND GUSTS TO NEAR 40 MPH...WHICH COULD DOWN TREE LIMBS AND BLOW
AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR
BUILDING UNTIL THIS STORM HAS PASSED.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM MONDAY
EVENING FOR SOUTHWEST LOUISIANA AND SOUTHEAST TEXAS.

LAT...LON 3002 9221 3025 9221 3039 9162 3037 9164
      3035 9162 3031 9162 3028 9159 3026 9159
      3025 9156 3024 9150 2998 9147

$$

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lake Charles, LA wrote its last area forecast discussion before this special weather statement went out at Nov 5, 4:30 PM CST, 27 minutes earlier.

Area forecast discussion, Nov 5, 4:30 PM CST, 27 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAKE CHARLES LA
430 PM CST MON NOV 5 2012

.DISCUSSION...
LATEST UPPER AIR ANALYSIS/WATER VAPOR IMAGERY SHOWED A VIGOROUS
MID/UPPER LOW DIVING SOUTHEAST INTO THE LOWER MS RIVER
VALLEY...WITH A SECONDARY SHORTWAVE JUST ENTERING THE NORTHERN
PLAINS. LATEST SFC ANALYSIS INDICATED CDFNT WAS JUST NORTH/WEST
OF A SHREVEPORT LOUISIANA TO COLLEGE STATION TEXAS LINE...EXTENDING
SOUTHWEST OF A SFC LOW OVER SOUTHWEST ARKANSAS.

ISOLATED TO SCATTERED CONVECTION HAS DEVELOPED LATE THIS
AFTERNOON AS ROBUST SYNOPTIC LIFT ACTS UPON THE MOIST UNSTABLE
WEDGE IN PLACE OVER TE AREA. THIS ACTIVITY IS EXPECTED TO CONTINUE
INTO THE EVENING HOURS ALONG AND AHEAD OF THE SOUTHWARD MOVING
FRONT. A SVR TSTM WATCH IS IN EFFECT FOR EAST TX AND SW LA UNTIL 9
PM...AND THIS LOOKS REASONABLE AS FCST SOUNDINGS ARE SUPPORTIVE OF
A HAIL/WIND THREAT.

THE CDFNT IS PROGGED TO REACH THE COAST BY EARLY/MID EVENING...AND
CONTINUE SOUTHWARD THROUGH THE COASTAL WATERS AS THE UPPER LOW
PIVOTS EAST THROUGH NORTHERN MS/AL. COOLER AND DRIER AIR IS
EXPECTED IN THE WAKE OF THE FRONT...WITH LOW TEMPERATURES TUE
MORNING A GOOD 10 DEGREES OR SO COOLER THAN THEY WERE TODAY.

THE CAA IS FCST TO BECOME A BIT MORE NEUTRAL BY TOMORROW...AND
WILL BE FURTHER OFFSET BY GOOD DIURNAL HEATING. A SECONDARY
SURGE...OR REINFORCING FRONT...IS EXPECTED TO ACCOMPANY THE
UPSTREAM SHORTWAVE TUESDAY NIGHT INTO WED...THOUGH IT WILL BE
SOMETHING OF A GLANCING BLOW AS THE CORE OF COLDEST AIR WILL PASS
TO OUR EAST.

NO REAL CHANGES MADE TO THE EXTENDED FCST...AS GLOBAL MODELS
CONCUR WITH THE NORTHWESTERLY FLOW ALOFT TRANSITIONING TO UPPER
RIDGING THURSDAY...WHICH THEN GIVES WAY TO A DEEP AND
STRENGTHENING LOW TO MID LEVEL SOUTHERLY FETCH INTO THE WEEKEND
AS A LARGE UPPER TROF CARVES OUT OVER THE WESTERN CONUS. THEY
CONTINUE TO DIFFER A BIT ON THE TIMING OF THE NEXT FRONT...WITH
THE ECMWF A LITTLE SLOWER THAN THE GFS. HIGHEST RAIN CHANCES
PEGGED FOR SUNDAY NIGHT INTO MONDAY TIME PERIOD STILL LOOK GOOD.

&&

.MARINE...
SCATTERED SHOWERS AND THUNDERSTORMS ARE POSSIBLE THE REST OF THIS
AFTERNOON INTO THIS EVENING AS A VIGOROUS UPPER LEVEL SYSTEM DIVES
SOUTHEAST THROUGH THE LOWER MISSISSIPPI RIVER VALLEY. THIS SYSTEM
WILL DRIVE A COLD FRONT THROUGH THE COASTAL WATERS TONIGHT...WITH
GUSTY NORTH WINDS AND BUILDING SEAS EXPECTED AFTER MIDNIGHT IN
ITS WAKE. AT THIS TIME...WITH THE SEVERE THUNDERSTORM WATCH IN
EFFECT...AND CONDITIONS LOOKING BORDERLINE BETWEEN SCEC AND
SCA...I HAVE HELD OFF ON ANY MARINE HEADLINES OR ADVISORIES. WINDS
AND SEAS WILL BEGIN SUBSIDE ON TUESDAY...BUT OFFSHORE FLOW WILL
PREVAIL THROUGH WEDNESDAY NIGHT. SOUTHERLY WINDS ARE EXPECTED TO
RETURN ON THURSDAY...AND GRADUALLY STRENGTHEN INTO THE WEEKEND.

&&

.PRELIMINARY POINT TEMPS/POPS...
KLCH  52  69  47  73 /  40  10   0   0
KBPT  53  73  50  76 /  30  10   0   0
KAEX  48  67  44  70 /  40  10   0   0
KLFT  53  69  46  71 /  50  10   0   0

&&

.LCH WATCHES/WARNINGS/ADVISORIES...
LA...NONE.
TX...NONE.
GM...NONE.

&&

PUBLIC/MARINE...13
Hazardous weather outlook, Nov 5, 4:44 AM CST, 12 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LAKE CHARLES LA
444 AM CST MON NOV 5 2012

GMZ430-432-435-LAZ027>033-041>045-052>055-073-074-TXZ180-201-215-
216-259>262-061200-
SABINE LAKE-CALCASIEU LAKE-VERMILION BAY-VERNON-RAPIDES-AVOYELLES-
BEAUREGARD-ALLEN-EVANGELINE-ST. LANDRY-CALCASIEU-JEFFERSON DAVIS-
ACADIA-LAFAYETTE-UPPER ST. MARTIN-VERMILION-IBERIA-ST. MARY-
LOWER ST. MARTIN-WEST CAMERON-EAST CAMERON-TYLER-HARDIN-JEFFERSON-
ORANGE-NORTHERN JASPER-NORTHERN NEWTON-SOUTHERN JASPER-
SOUTHERN NEWTON-
444 AM CST MON NOV 5 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE NORTHWEST
GULF OF MEXICO...CENTRAL LOUISIANA...SOUTH CENTRAL LOUISIANA...
SOUTHWEST LOUISIANA...WEST CENTRAL LOUISIANA AND SOUTHEAST TEXAS.

.DAY ONE...TODAY AND TONIGHT
AREAS OF DENSE FOG WILL CONTINUE THROUGH SUNRISE...WITH
VISIBILITIES CHANGING OVER A SHORT DISTANCE BEING THE GREATEST
HAZARD. OTHERWISE...SHOWER AND THUNDERSTORM CHANCES WILL INCREASE
THIS AFTERNOON AND EVENING AS A VIGOROUS UPPER LEVEL DISTURBANCE
DROPS SOUTHEAST THROUGH THE LOWER MISSISSIPPI RIVER VALLEY...SENDING
A COLD FRONT THROUGH THE REGION. THERE IS A SLIGHT RISK OF SEVERE
THUNDERSTORMS DURING THE AFTERNOON AND EVENING HOURS...WITH LARGE
HAIL AND DAMAGING WINDS THE PRIMARY HAZARDS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EVENING.

GMZ450-452-455-470-472-475-061200-
COASTAL WATERS FROM CAMERON LA TO HIGH ISLAND TX OUT 20 NM-
COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON LA OUT 20 NM-
COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY
LA OUT 20 NM-
WATERS FROM CAMERON LA TO HIGH ISLAND TX FROM 20 TO 60 NM-
WATERS FROM  INTRACOASTAL CITY TO CAMERON LA FROM 20 TO 60 NM-
WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA FROM
20 TO 60 NM-
444 AM CST MON NOV 5 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE NORTHWEST
GULF OF MEXICO.

.DAY ONE...TODAY AND TONIGHT
AREAS OF DENSE FOG WILL CONTINUE ACROSS THE INLAND LAKES AND BAYS THROUGH
SUNRISE...WITH VISIBILITIES CHANGING OVER A SHORT DISTANCE BEING
THE GREATEST HAZARD. OTHERWISE...SHOWER AND THUNDERSTORM CHANCES
WILL INCREASE THIS AFTERNOON AND EVENING AS A VIGOROUS UPPER LEVEL
DISTURBANCE DROPS SOUTHEAST THROUGH THE LOWER MISSISSIPPI RIVER
VALLEY...SENDING A COLD FRONT THROUGH THE REGION. THERE IS A
SLIGHT RISK OF SEVERE THUNDERSTORMS DURING THE AFTERNOON AND
EVENING HOURS...WITH LARGE HAIL AND DAMAGING WINDS THE PRIMARY
HAZARDS. IN THE WAKE OF THE COLD FRONT WILL BE A BRIEF PERIOD OF
MODERATE OFFSHORE FLOW...BRINGING HIGHER WINDS AND SEAS LATE
TONIGHT.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EVENING.

In the hours before

Special weather statement, Nov 5, 4:12 PM CST, 45 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
412 PM CST MON NOV 5 2012

LAZ041-042-052-074-052315-
CALCASIEU LA-JEFFERSON DAVIS LA-VERMILION LA-EAST CAMERON LA-
412 PM CST MON NOV 5 2012

...SIGNIFICANT WEATHER ADVISORY FOR CALCASIEU...JEFFERSON DAVIS...
VERMILION AND CAMERON PARISHES UNTIL 515 PM CST...

AT 407 PM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 3 MILES EAST OF GRAND LAKE...MOVING EAST AT 30
MPH.

* THE STRONG THUNDERSTORM WILL BE NEAR...
  SWEET LAKE AND HOLMWOOD BY 420 PM...
  HACKETTS CORNER AND GIBBSTOWN BY 425 PM...
  LACASSINE NATIONAL WILDLIFE REFUGE AND HAYES BY 440 PM...
  THORNWELL BY 455 PM...
  LOWRY BY 500 PM...

THE PRIMARY THREAT FROM THIS STORM IS WIND GUSTS TO NEAR 40 MPH...
WHICH COULD DOWN TREE LIMBS AND BLOW AROUND UNSECURED SMALL OBJECTS.
SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THIS STORM HAS PASSED.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM MONDAY
EVENING FOR SOUTHWEST LOUISIANA AND SOUTHEAST TEXAS.

LAT...LON 2994 9327 2996 9328 3003 9328 3005 9330
      3014 9327 3009 9268 2980 9273
Special weather statement, Nov 5, 4:26 PM CST, 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
426 PM CST MON NOV 5 2012

LAZ033-043-044-052-052330-
ST. LANDRY LA-LAFAYETTE LA-ACADIA LA-VERMILION LA-
426 PM CST MON NOV 5 2012

...SIGNIFICANT WEATHER ADVISORY FOR ST. LANDRY...LAFAYETTE...ACADIA
AND VERMILION PARISHES UNTIL 530 PM CST...

AT 421 PM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 5 MILES SOUTHEAST OF EGAN...MOVING EAST AT 20
MPH.

* THE STRONG THUNDERSTORM WILL BE NEAR...
  CROWLEY AND LYONS POINT BY 435 PM...
  RAYNE BY 450 PM...
  INDIAN BAYOU BY 455 PM...
  RIDGE...DUSON...MIRE AND MEAUX BY 505 PM...
  MAURICE BY 515 PM...

THE PRIMARY THREATS FROM THIS STORM ARE PEA TO NICKEL SIZE HAIL AND
WIND GUSTS TO NEAR 40 MPH...WHICH COULD DOWN TREE LIMBS AND BLOW
AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR
BUILDING UNTIL THIS STORM HAS PASSED.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM MONDAY
EVENING FOR SOUTHWEST LOUISIANA AND SOUTHEAST TEXAS.

LAT...LON 3035 9210 3000 9207 3009 9254 3027 9253
Special weather statement, Nov 5, 4:29 PM CST, 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
429 PM CST MON NOV 5 2012

LAZ030-TXZ259-260-262-052315-
NORTHERN JASPER TX-NORTHERN NEWTON TX-BEAUREGARD LA-
SOUTHERN NEWTON TX-
429 PM CST MON NOV 5 2012

...SIGNIFICANT WEATHER ADVISORY FOR JASPER AND NEWTON COUNTIES...
SIGNIFICANT WEATHER ADVISORY FOR BEAUREGARD PARISH UNTIL 515 PM
CST...

AT 426 PM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
CLUSTER OF STRONG THUNDERSTORMS 4 MILES NORTHEAST OF KIRBYVILLE...
MOVING SOUTHEAST AT 25 MPH.

* THE CLUSTER OF STRONG THUNDERSTORMS WILL BE NEAR...
  TROUT CREEK BY 440 PM...
  BON WEIR BY 445 PM...
  OLD SALEM BY 450 PM...
  BANCROFT BY 455 PM...
  BIVENS BY 500 PM...
  FIELDS BY 515 PM...

THE PRIMARY THREATS FROM THESE STORMS ARE FREQUENT LIGHTNING...PEA TO
NICKEL SIZE HAIL...AND WIND GUSTS 35 TO 45 MPH...WHICH COULD DOWN
TREE LIMBS AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A
SAFE HOME OR BUILDING UNTIL THESE STORMS HAVE PASSED.

LAT...LON 3062 9336 3041 9362 3067 9399 3083 9388
Special weather statement, Nov 5, 4:57 PM CST, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
457 PM CST MON NOV 5 2012

LAZ043>045-052-053-060000-
LAFAYETTE LA-ACADIA LA-UPPER ST. MARTIN LA-VERMILION LA-IBERIA LA-
457 PM CST MON NOV 5 2012

...SIGNIFICANT WEATHER ADVISORY FOR LAFAYETTE...ACADIA...VERMILION...
IBERIA AND ST. MARTIN PARISHES UNTIL 600 PM CST...

AT 453 PM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 3 MILES EAST OF RIDGE...MOVING EAST AT 40 MPH.

* THE STRONG THUNDERSTORM WILL BE NEAR...
  LAFAYETTE AND YOUNGSVILLE BY 505 PM...
  BROUSSARD AND COTEAU BY 510 PM...
  BREAUX BRIDGE...CADE AND ACADIANA REGIONAL AIRPORT BY 515 PM...
  ST. MARTINVILLE...CECILIA AND NEW IBERIA BY 520 PM...

THE PRIMARY THREATS FROM THIS STORM ARE PEA TO NICKEL SIZE HAIL AND
WIND GUSTS TO NEAR 40 MPH...WHICH COULD DOWN TREE LIMBS AND BLOW
AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR
BUILDING UNTIL THIS STORM HAS PASSED.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM MONDAY
EVENING FOR SOUTHWEST LOUISIANA AND SOUTHEAST TEXAS.

LAT...LON 3002 9221 3025 9221 3039 9162 3037 9164
      3035 9162 3031 9162 3028 9159 3026 9159
      3025 9156 3024 9150 2998 9147

The office that day

Everything else NWS Lake Charles, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 5, 1:22 AM CSTDense Fog AdvisoryLCHAllen, Avoyelles, Beauregard, Cameron, Evangeline, Lafayette and 4 more8 hr
Nov 5, 1:22 AM CSTMarine Dense Fog AdvisoryLCH8 hr
Nov 5, 4:12 PM CSTSpecial Weather StatementLCHCameron63 min
Nov 5, 4:26 PM CSTSpecial Weather StatementLCHAcadia64 min
Nov 5, 4:41 PM CSTSevere Thunderstorm WarningLCHBeauregard44 min
Nov 5, 5:00 PM CSTSevere Thunderstorm WarningLCHCalcasieu60 min
Nov 5, 5:09 PM CSTSpecial Marine WarningLCH66 min
Nov 5, 5:14 PM CSTSpecial Marine WarningLCH61 min
Nov 5, 5:52 PM CSTSevere Thunderstorm WarningLCHCameron29 min
Nov 5, 4:29 PM CSTSpecial Weather StatementLCHNewton46 min

Nearby

Special Weather Statements in Louisiana, 2012Every special weather statement in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.